MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER
Catalog Number 888604
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was leakage in balloon dilation catheter.
 
Event or Problem Description
It was reported that there was leakage in balloon dilation catheter.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿poor balloon design (inadequate wall thickness/strength)".However, there was insufficient information to confirm this potential root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "catheter insertion 1.Prior to use, carefully inspect the catheter for bends, kinks, or other damage which may have occurred during shipment.Do not use the product if damage is evident.2.Dilation procedures may be conducted under fluoroscopic guidance with appropriate x ray equipment or by direct vision.3.Endoscopically place 0.038 inches (.97mm) diameter guidewire with the flexible end in the renal pelvis.4.Remove the protective balloon sheath and stylet from the catheter.5.Advance the catheter over the guidewire.6.Use the radiopaque markers located under the balloon to aid in positioning.Catheter balloon inflation: 1.Confirm proper placement of the balloon within the urinary tract.2.Inflate the balloon with standard inflation medium (e.G., diatrizoate meglumine injection u.S.P.60 percentage diluted as appropriate) using a 10cc or larger syringe or inflation device.Note: do not use air or any gaseous substance as a balloon inflation medium.Note: the use of an inflation device to monitor balloon pressure is strongly recommended to determine that adequate pressure is applied and that maximum limits of the balloon are not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to reinflate the balloon.If, upon inspection of the balloon, it is noted that pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Catheter balloon deflation and removal: 1.Deflate the balloon using a 10cc or larger syringe or inflation device.Since deflation times vary with balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting withdrawal.2.Remove the syringe or inflation device from the catheter allowing ambient pressure to relax the balloon.3.Gently withdraw the catheter.As the balloon starts to exit the endoscope use a smooth, gentle, steady counterclockwise motion to facilitate withdrawal.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations." correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
UROFORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19567011
Report Number1018233-2024-03611
Device Sequence Number17644346
Product Code EZN
UDI-Device Identifier00801741053153
UDI-Public(01)00801741053153(11)221101(17)251001(10)GFGX0360
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K993840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue Number888604
Device Lot NumberGFGX0360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown